Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 129, NWS Tulsa, OK

May 2, 2022Choctaw County, LeFlore County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 2, 2022, 11:25 PM CDT for Choctaw County, LeFlore County, Pushmataha County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2022, 11:25 PM CDT (04:25 UTC)
Expired
May 3, 2022, 12:03 AM CDT
In force
38 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Choctaw County, OK, LeFlore County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 122 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 10:35 PM CSTSevere Thunderstorm WatchSPC353 days
May 2, 5:27 PM CDTTornado WatchSPC7 hr
May 2, 8:42 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2022-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2022-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 313 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4251 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
313 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
9.0
Supercell composite
40.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 9:54 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, May 2, 9:54 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
954 PM CDT Mon May 2 2022

...New SHORT TERM...

.SHORT TERM...
(The rest of tonight)
Issued at 954 PM CDT Mon May 2 2022

Currently a line of strong to severe thunderstorms continues to
move southeast through eastern Oklahoma and western Arkansas. A
cold front is also entering northeast Oklahoma bringing in some
cooler air and gusty northerly winds while a stationary warm
front continues to hang out near I-40. The storms will continue to
push to the east and southeast and will encounter an unstable
airmass south of the warm front characterized by temperatures in
the upper 70s and dewpoints in the upper 60s. The line should
maintain a severe threat into the overnight hours. Damaging wind
gusts will be the main threat, though brief tornadoes will
continue to be a possibility with strong low level shear in place.
Storms should clear the forecast area by around 1-2 AM as the
front sweeps through. Along with the severe threat, these storms
will dump very heavy rainfall in a quick amount of time, posing a
localized flooding threat particularly for low lying and other
flood prone areas.

Bowlan

&&

.LONG TERM...
(Tonight through Monday)
Issued at 154 PM CDT Mon May 2 2022

Most of the storms will exit the area before 12z, with a more
stable and cooler airmass spreading over the area Tuesday. This
will be a short respite however as next upper system already
moving across Pac NW this afternoon. Moisture transport will re-
commence Tuesday night with at least scattered convection
returning as warm front begins to lift back north. Warm sector
expansion within sheared environment will again yield severe
weather potential, possibly significant, though this will largely
be determined by eventual warm frontal placement and timing of
upper wave, which are still uncertain. Given another round of
significant rainfall however, the flooding threat will likely be
higher by this time and another flood watch will most surely be
needed for Wed and Wed night.

Storm chances linger into Thursday to some degree, with
continuing spread in the mid range guidance lending more
uncertainty. By Friday and Saturday mid level ridging should
result in quiet period before another trough sets up to the west.
Some storm chances will return by Sun/Mon as a result with
temperatures on the warm side.

&&

.AVIATION...
(00Z TAFS)
Issued at 622 PM CDT Mon May 2 2022

Mature line of strong to severe thunderstorms will sweep through
the northeast OK sites through 01-02Z and into northwest AR/southeast
OK 03-05Z. Expect widespread MVFR cigs, with localized IFR conditions
with the heavier thunderstorms. Breezy northwesterly winds will
develop behind the line of storms as the cold front surges southeast.
Should see some improvement in cigs by late Tuesday morning and into
the afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   48  67  53  73 /  20   0  20  80
FSM   56  71  58  74 / 100  10  20  60
MLC   50  67  56  77 / 100  10  20  70
BVO   46  66  50  71 /  20   0  20  80
FYV   52  68  52  73 / 100  10  20  60
BYV   52  65  51  68 / 100  10  20  50
MKO   49  66  54  72 / 100   0  20  70
MIO   49  64  49  70 /  30   0  20  70
F10   48  67  55  74 /  90   0  20  80
HHW   56  71  60  80 /  80  20  10  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...Flood Watch until 7 AM CDT Tuesday for ARZ001-002-010-011.

&&

SHORT TERM...04
LONG TERM....14
AVIATION...18
Hazardous weather outlook, May 2, 4:59 PM CDT, 6 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
459 PM CDT Mon May 2 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
459 PM CDT Mon May 2 2022

...Severe Weather Threat Increases This Evening...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Primarily Northeast Oklahoma.
    ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Northeast Oklahoma and Northwest Arkansas.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and far Northwest Arkansas.
	ONSET...This Evening.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
A few scattered strong thunderstorms will be possible across
southeast Oklahoma and western Arkansas over the next few hours
near and south of a warm front draped across the area. The threat
of more widespread severe thunderstorms will increase over the
next couple of hours and storms move into the region from the
west. A line or broken line of storms will move into northeaster
Oklahoma in advance of a southward progressing cold front this
evening. Damaging winds will be the primary threat, though strong
low level shear will allow for a tornado risk to persist mainly
across northeast Oklahoma through about 10 PM. The line is
expected to quickly move southeast across the CWA and gradually
weaken throughout the night. Additional locally heavy rainfall on
top of what fell this morning could also lead to some flash
flooding of low lying and urban areas especially. The heaviest
rainfall totals are expected across northeast Oklahoma and
northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential.
WEDNESDAY AND THURSDAY...Severe Thunderstorm Potential...High Wind Potential...
          Heavy Rain Potential.
FRIDAY THROUGH SUNDAY...High Wind Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will diminish early Tuesday with the next
storm system impacting the area on Wednesday. Storms will increase
early Wednesday with a limited risk of severe weather. Conditions
will become increasingly unstable and favorable for severe
weather during the day Wednesday. Storms which initially develop
west of the region Wednesday afternoon will spread eastward
overnight with a risk of severe weather and flash flooding. Storm
chances lessen on Thursday with dry weather expected over the
weekend.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 2, 9:42 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
942 PM CDT Mon May 2 2022

ARZ001-002-010-OKZ068>070-072-030315-
Carroll AR-Benton AR-Washington AR-Adair OK-Muskogee OK-Sequoyah OK-
Cherokee OK-
942 PM CDT Mon May 2 2022

...Strong thunderstorms will impact portions of Benton, northwestern
Carroll, Washington, Sequoyah, Adair, Cherokee and Muskogee Counties
through 1015 PM CDT...

At 942 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles west of Garfield to 3 miles east of
Stilwell to 5 miles south of Warner. Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Muskogee...
Bentonville...                    Tahlequah...
Siloam Springs...                 Sallisaw...
Stilwell...                       Eureka Springs...
Bella Vista...                    Lowell...
Farmington...                     Pea Ridge...
Prairie Grove...                  Fort Gibson...
Gentry...                         Elkins...
Tontitown...                      West Fork...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 275 and 312.
 Interstate 49 between mile markers 41 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for southeastern,
northeastern and east central Oklahoma. A Tornado Watch also remains
in effect until 1100 PM CDT for northwestern Arkansas...and
southeastern, northeastern and east central Oklahoma.

&&

LAT...LON 3630 9367 3631 9387 3591 9395 3576 9406
      3576 9449 3555 9446 3535 9483 3546 9505
      3528 9521 3530 9534 3555 9535 3555 9571
      3572 9571 3581 9527 3592 9528 3594 9505
      3616 9456 3623 9457 3650 9411 3649 9353
TIME...MOT...LOC 0242Z 275DEG 36KT 3645 9402 3580 9456 3542 9534

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Local storm report, May 2, 9:45 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
945 PM CDT MON MAY 2 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     HAIL             4 SSW CROWDER           35.06N 95.70W
05/02/2022  E0.75 INCH       PITTSBURG          OK   PUBLIC

&&

JDS
Special weather statement, May 2, 9:48 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
948 PM CDT Mon May 2 2022

ARZ011-019-020-030330-
Madison AR-Franklin AR-Crawford AR-
948 PM CDT Mon May 2 2022

...A strong thunderstorm will impact portions of southern Madison,
northern Franklin and northeastern Crawford Counties through 1030 PM
CDT...

At 948 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
northeast of Fern, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
St. Paul...                       Cass...
Saint Paul...                     Kingston...
Aurora...                         Boston...
Pettigrew...                      Japton...
Witter...                         Fern...
Jethro...                         Bidville...
Red Star...                       Combs...
Locke...                          Turners Bend...
Lonelm...                         Dutton...
Barnes...                         Redding...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CDT for northwestern
and west central Arkansas.

&&

LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
      3588 9352 3576 9352 3577 9370 3566 9370
      3554 9394 3569 9413 3576 9405 3576 9396
      3584 9395 3612 9363 3612 9348 3608 9348
      3608 9345 3597 9345
TIME...MOT...LOC 0248Z 237DEG 39KT 3568 9394

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Local storm report, May 2, 10:00 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1000 PM CDT MON MAY 2 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     TSTM WND GST     BENTONVILLE MUNICIPAL A 36.35N 94.22W
05/02/2022  M58 MPH          BENTON             AR   AWOS

            BENTONVILLE MUNICIPAL AIRPORT AWOS MEASURED
            THUNDERSTORM WIND GUST OF 58 MPH.

&&

JDS
Local storm report, May 2, 10:13 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1013 PM CDT MON MAY 2 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     TSTM WND DMG     1 WNW WOOLSEY           35.89N 94.19W
05/02/2022                   WASHINGTON         AR   PUBLIC

            PUBLIC REPORTED BROKEN TREE LIMBS UP TO 1
            INCH IN DIAMETER.

&&

JDS
Local storm report, May 2, 10:30 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1030 PM CDT MON MAY 2 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     TSTM WND DMG     2 N SHADY GROVE         36.17N 94.14W
05/02/2022                   WASHINGTON         AR   TRAINED SPOTTER

            SPOTTER REPORTED SMALL LIMBS AND BRANCHES
            DOWNED BY THUNDERSTORM WINDS ESTIMATED TO BE
            60 MPH.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:08 PM CDTSpecial Weather StatementTSAWashington37 min
May 2, 7:14 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Tulsa, Washington31 min
May 2, 7:22 PM CDTAreal Flood AdvisoryTSACreek, Okmulgee, Osage, Pawnee, Rogers, Tulsa and 1 more4 hr
May 2, 7:32 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACreek, Okfuskee, Okmulgee, Osage, Pawnee, Rogers and 1 more43 min
May 2, 7:42 PM CDTSevere Thunderstorm WarningTSAMayes, Muskogee, Okmulgee, Rogers, Wagoner, Washington33 min
May 2, 8:11 PM CDTSevere Thunderstorm WarningTSACherokee, Creek, McIntosh, Muskogee, Okfuskee, Okmulgee and 2 more49 min
May 2, 8:14 PM CDTSpecial Weather StatementTSADelaware, Mayes31 min
May 2, 8:27 PM CDTSevere Thunderstorm WarningTSASequoyah48 min
May 2, 8:31 PM CDTTornado WarningTSACherokee, Wagoner8 min
May 2, 8:35 PM CDTSpecial Weather StatementTSARogers10 min
May 2, 8:44 PM CDTSpecial Weather StatementTSADelaware, Mayes31 min
May 2, 8:49 PM CDTSevere Thunderstorm WarningTSAPittsburg41 min
May 2, 8:57 PM CDTAreal Flood AdvisoryTSACherokee, Creek, Muskogee, Okfuskee, Okmulgee, Wagoner3 hr
May 2, 8:57 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware48 min
May 2, 9:01 PM CDTSevere Thunderstorm WarningTSACherokee, McIntosh, Muskogee, Okmulgee, Sequoyah, Tulsa and 1 more44 min
May 2, 9:28 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg, Pushmataha47 min
May 2, 9:42 PM CDTSpecial Weather StatementTSAAdair, Cherokee, Muskogee, Sequoyah33 min
May 2, 10:04 PM CDTAreal Flood AdvisoryTSALatimer, Pittsburg114 min
May 2, 10:10 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah50 min
May 2, 10:14 PM CDTSevere Thunderstorm WarningTSASequoyah46 min
May 2, 10:23 PM CDTAreal Flood AdvisoryTSALeFlore, Sequoyah3 hr
May 2, 10:48 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Sequoyah42 min
May 2, 10:54 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha36 min
May 2, 10:59 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha31 min
May 3, 9:15 AM CDTRiver Flood AdvisoryTSASequoyah5 hr
May 3, 1:50 PM CDTFlood WatchTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more53 hr
May 2, 8:17 PM CDTSpecial Weather StatementTSACrawford28 min
May 2, 8:57 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian48 min
May 2, 9:21 PM CDTSpecial Weather StatementTSABenton24 min
May 2, 9:45 PM CDTSevere Thunderstorm WarningTSAFranklin17 min
May 2, 9:48 PM CDTSpecial Weather StatementTSAMadison42 min
May 2, 9:51 PM CDTSevere Thunderstorm WarningTSAWashington24 min
May 2, 9:56 PM CDTSevere Thunderstorm WarningTSABenton, Carroll49 min
May 2, 10:12 PM CDTSevere Thunderstorm WarningTSACarroll, Crawford, Madison, Washington33 min
May 2, 10:22 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison38 min
May 2, 10:41 PM CDTSevere Thunderstorm WarningTSACarroll, Crawford, Franklin, Madison, Washington49 min
May 2, 11:24 PM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian21 min
May 2, 11:27 PM CDTSpecial Weather StatementTSACarroll33 min
May 3, 4:54 AM CDTRiver Flood AdvisoryTSACrawford, Franklin9 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.